Alert archive / California / Wind Advisories in 2010
Wind Advisory 13, NWS Eureka, CA
NWS Eureka, CA issued this wind advisory at Dec 18, 2010, 12:07 AM PST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Dec 18, 2010, 12:07 AM PST (08:07 UTC)
- Expired
- Dec 18, 2010, 5:00 AM PST
- In force
- 5 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
909 WWUS76 KEKA 180807 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 1207 AM PST SAT DEC 18 2010 ...HIGH WINDS EXPECTED ALONG THE NORTH COAST OF CALIFORNIA... .A FRONT MOVING THROUGH THE REGION EARLY THIS MORNING WILL CREATE STRONG AND GUSTY WINDS ACROSS THE REGION. CAZ001>003-181300- /O.NEW.KEKA.WI.Y.0013.101218T0807Z-101218T1300Z/ REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- 1207 AM PST SAT DEC 18 2010 ...WIND ADVISORY IN EFFECT UNTIL 5 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM PST SATURDAY. * WINDS:SUSTAINED WINDS OF 30 MPH GUSTING TO 40 MPH. * LOCATIONS INCLUDE: THE REDWOOD COAST...INTERIOR LOCATIONS NEAR CAPE MENDOCINO...AND THE MENDOCINO COAST. * TIMING: THROUGH 5 AM SATURDAY MORNING. * IMPACTS: HIGH PROFILE VEHICLES WILL BE MOST SUSCEPTIBLE TO THE STRONG WINDS. ALSO...SMALL TREE BRANCHES AND UNSECURED LIGHT ITEMS CAN BE BLOWN INTO ROADWAYS. ELECTRICAL POWER MAY BE INTERRUPTED DUE TO DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. USE EXTRA CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this wind advisory went out at Dec 17, 11:06 PM PST, 1 hour 1 minute earlier.
Area forecast discussion, Dec 17, 11:06 PM PST, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
1106 PM PST FRI DEC 17 2010
.SYNOPSIS...A SERIES OF STORMS WILL PUSH THROUGH THE REGION
TONIGHT THROUGH MONDAY MORNING...BRINGING SIGNIFICANT RAINFALL AND
HIGH ELEVATION SNOW. STRONG AND GUSTY WINDS ARE EXPECTED TONIGHT
ALONG THE COASTS AND EXPOSED RIDGES.
&&
.UPDATED...CALTRANS REPORTS REQUIRING CHAINES IN EASTERN TRINITY
COUNTY OVER BUCKHORN SUMMIT ON 299...HIGHWAY 3 NORTH OF
HAYFORK...AND HIGHWAY 36 WEST OF HIGHWAY 3 INTERSECTION. HAVE
LOWERED SNOW LEVELS BUT AMOUNTS DONT LOOK HIGH ENOUGH TO WARRANT
LOWERING SNOW ADVISORY LEVELS. FRONT WILL MOVE THROUGH LATE TONIGHT
AND SHOWERS WILL DEVELOPING WITH DECREASING AMOUNTS OF
PRECIPITATION. SHARP LINES OF REFLECTIVITY SHOWING UP ON RADAR OVER
COASTAL WATERS AND WITH WINDS AT 3000 FEET FROM VAD WIND PROFILE AT
50KT OR ABOVE...THESE WINDS COULD GET MIXED DOWN TO THE SURFACE AND
HAVE ISSUED MWS. DEAN
.PREV DISCUSSION...MAIN FORECAST FOCUS IS ON STORM SYSTEM STARTING
TONIGHT AND CONTINUING THROUGH THE WEEKEND. CURRENT SATELLITE AND
RADAR IMAGERY SUPPORTING A MORE SOUTHERLY TRACK OF MAIN MOISTURE
BELT. ALSO JUST SEEING SOME LIGHT ECHOES AND NO MAJOR COOLING OF
CLOUDS ALOFT OVER OUR FORECAST AREA...SUPPORTING A SLOWER ONSET TO
PRECIP. BESIDES A SLOWER START...REST OF FORECAST SHOULD CONTINUE ON
TRACK...ESPECIALLY SINCE 75+ KT LLJ AT 875MB IMPINGES REDWOOD COAST
OVERNIGHT AND PROVIDES ADDITIONAL LOW LEVEL LIFT. WINDS ALONG THE
REDWOOD AND MENDOCINO COAST WILL BE STRONG...AND WILL CONTINUE WINDY
WORDING IN ZONES. DIFFLUENT FLOW ALOFT ADDS TO SYNOPTIC UVM AS VORT
MAX CURRENTLY CROSSING 130W JUST SOUTH OF 40N PUSHES ENE OVERHEAD
OVERNIGHT. CATEGORICAL POPS STILL LOOK ON TRACK ACCORDINGLY...ALONG
WITH ADVISORY FOR SNOW ACCUMULATIONS ABOVE 4500 FEET. WARM AIR
ADVECTION WITH STRONG SOUTH/SOUTHEAST LOW LEVEL FLOW AHEAD OF SHORT
WAVE WILL RESULT IN RISING SNOW LEVELS OVERNIGHT...ALTHOUGH MINOR
SNOW ACCUMULATIONS UP TO 2 INCHES WILL BE POSSIBLE INLAND TONIGHT
DOWN TO 3000 FT AND TO 2500 FT IN INTERIOR VALLEYS. PRECIP WILL
TURN LIGHTER AND BECOME MOSTLY ALL RAIN SATURDAY AS WARM TEMPS
REMAIN IN PLACE. WILL SEE A COUPLE MORE PERIODS OF MODERATE
PRECIPITATION BOTH SAT NIGHT/SUN MORNING AND SUN NIGHT/MON MORNING.
THE SUN NIGHT/MON MORNING SHORT WAVE LOOKS A BIT STRONGER AND
COOLER...AND PERHAPS WILL REQUIRE ANOTHER WINTER WEATHER ADVISORY
ABOVE 4000 OR 4500 FT. WILL CONTINUE TO MONITOR ATTM. IMPACTS FOR
THIS WEEKEND INCLUDE SOME SLICK CONDITIONS ON THE HIGHEST MOUNTAIN
PASSES ON 36 AND 299...POSSIBLE ROCK SLIDES...NUISANCE
FLOODING...MAIN STEM RAPID RIVER RISES /BUT NO FLOODING/. WIND GUSTS
ON COASTAL MOUNTAIN RIDGES WILL BE STRONG AS WELL TONIGHT...WITH
MINOR TREE DAMAGE POSSIBLE.
MODELS STILL STRUGGLING WITH MID WEEK AND NEXT WEEKEND STORM SYSTEMS
AS DEEP TROUGHING PATTERN CONTINUES OFFSHORE. GFS HAS BEEN MOST
CONSISTENT WITH SWINGING WEDNESDAY STORM TO THE SOUTH...HOWEVER
CANNOT DISCOUNT GEM HITTING THE NORTH COAST REGION JUST YET. FOR
THE HOLIDAY WEEKEND...EXTENDED MODELS ARE SHOWING MUCH MORE
SIGNIFICANT STORM SYSTEM AIMED AT THE NORTH COAST REGION. IMPACTS
WITH THIS UPCOMING STORM MAY BE MORE SEVERE AS SATURATED GROUND
CONDITIONS WILL MAKE ROCK SLIDES AND NUISANCE FLOODING MORE
LIKELY. AT THIS TIME...SNOW LEVELS LOOKS TO REMAIN ABOVE PASS
LEVEL...BUT THEY WILL DEFINITELY NEED TO BE MONITORED CLOSELY WITH
EXPECTED EXTRA TRAVELERS. HENRY
&&
.AVIATION...CONDITIONS HAVE DECREASED TO MVFR INLAND WHILE COASTAL
AREAS LOW END VFR. LOCAL IFR IS POSSIBLE IN THE HEAVIER RAIN BANDS
AS FRONT PASSES BETWEEN ABOUT 1 AND 4 AM. VAD WIND PROFILE SHOWING
WINDS ALOFT AT 3000 FEET AT 50KT SHOW SHOULD SEE LLWS IN SOME AREAS.
RAIN WILL TURN TO SHOWERS WITH MAINLY LOW END VFR CONDITIONS AND FEW
AREAS OF MVFR IN SHOWERS. AIRMASS BECOMES MORE UNSTABLE BEHIND FRONT
WITH GUSTY WINDS TO 25 KT CONTINUING INTO THE REST OF THE MORNING.
DEAN
&&
.MARINE...SOUTH WINDS WILL INCREASE TO GALE FORCE TONIGHT AS A FRONT
APPROACHES AND THEN CROSSES THE WATERS. GUSTS COULD APPROACH 40 KT
ACROSS THE INNER WATERS AND 45 KT ACROSS THE OUTER WATERS AS THE
FRONT CROSSES LATE TONIGHT. WINDS JUST OFF THE SURFACE REMAIN 40-50
KT. WITH THE HEAVY RAINS MOVING OVER THE AREA WOULD NOT BE SURPRISED
TO SEE SOME 50 KT WINDS MIX DOWN OVER THE OUTER WATERS AS THE FRONT
MOVES THROUGH. REGARDLESS, LEFT THE WARNINGS UNCHANGED. WIND WAVES
ARE STILL FORECAST TO PEAK NEAR 15 FT AFTER MIDNIGHT. WINDS
WILL SHIFT TO THE SOUTHWEST AND QUICKLY DIMINISH BEHIND THE FRONT,
BUT THEY WILL REMAIN MODERATE TO STRONG THROUGH EARLY NEXT WEEK.
HOWEVER, SEAS WILL BECOME MIXED SATURDAY BEFORE A WEST SWELL BECOMES
DOMINANT. MODELS HAVE NOW COME INTO FAIRLY GOOD AGREEMENT SHOWING
LOW PRESSURE STRENGTHENING OFF OF THE COAST THROUGH THE WEEKEND,
WHICH WILL CAUSE THE WEST SWELL TO BUILD AND PEAK NEAR 20 FT BY
SUNDAY NIGHT. ADJUSTED THE FORECAST TO REFLECT THIS, BUT THIS NEEDS
TO BE MONITORED BECAUSE THE SWELL MAY BE UNDERDONE. WINDS WILL PICK
UP TO NEAR GALE FORCE AGAIN SUNDAY NIGHT AS THIS LOW PASSES NEAR THE
AREA. BEYOND THAT SEAS WILL BE SLOW TO SUBSIDE. STROZ
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...WINTER WEATHER ADVISORY UNTIL 6 AM PST SATURDAY ABOVE 4500 FEET
FOR THE CAZ004.
NORTHWEST CALIFORNIA COASTAL WATERS...
GALE WARNING TO 4 AM PST SATURDAY PZZ450-455-470-475.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKAHazardous weather outlook, Dec 17, 11:45 PM PST, 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 1145 PM PST FRI DEC 17 2010 CAZ001-002-181500- REDWOOD COAST-MENDOCINO COAST- 255 PM PST FRI DEC 17 2010 ...WIND ADVISORY IS NOW EFFECT THROUGH 5 AM SATURDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT. WIND ADVISORY IS NOW EFFECT THROUGH 5 AM SAT. STRONG GUSTY WINDS AS HIGH AS 55 MPH ARE EXPECTED AHEAD OF A FRONT. THESE WINDS WILL POSE TRAVEL HAZARDS TO HIGH PROFILE VEHICLES AND POSSIBLY CAUSE DOWNED TREES. PERIODS OF MODERATE TO HEAVY RAIN ARE EXPECTED TO DEVELOP THIS EVENING AND TONIGHT. WATCH FOR FLOODING OF SMALL STREAMS AND PONDING WATER ON ROADWAYS...AND ROCK SLIDES IN AREAS OF STEEP TERRAIN. PLEASE STAY TUNED TO THE LATEST FORECASTS FOR UPDATES ON THIS DEVELOPING SITUATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PERIODS OF MODERATE TO HEAVY RAIN ARE EXPECTED TO CONTINUE SATURDAY THROUGH MONDAY MORNING. WATCH FOR FLOODING OF SMALL STREAMS AND PONDING WATER ON ROADWAYS...AND ROCK SLIDES IN AREAS OF STEEP TERRAIN. IN ADDITION...ISOLATED THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON THROUGH SUNDAY NIGHT. SMALL HAIL MAY ACCOMPANY THESE STORMS. PLEASE STAY TUNED TO THE LATEST FORECASTS FOR UPDATES ON THIS DEVELOPING SITUATION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. CAZ003-076-181500- NORTH COAST INTERIOR-MENDOCINO INTERIOR- 255 PM PST FRI DEC 17 2010 ...WIND ADVISORY IS NOW EFFECT THROUGH 5 AM SATURDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WIND ADVISORY IS NOW EFFECT THROUGH 5 AM SAT FOR THE NORTH COAST INTERIOR. STRONG GUSTY WINDS AS HIGH AS 55 MPH ARE EXPECTED AHEAD OF A FRONT. THESE WINDS WILL POSE TRAVEL HAZARDS TO HIGH PROFILE VEHICLES AND POSSIBLY CAUSE DOWNED TREES. STRONG WINDS ARE ALSO EXPECTED THROUGH INTERIOR MENDOCINO. PERIODS OF MODERATE TO HEAVY RAIN ARE EXPECTED TO DEVELOP THIS EVENING AND TONIGHT. WATCH FOR FLOODING OF SMALL STREAMS AND PONDING WATER ON ROADWAYS...AND ROCK SLIDES IN AREAS OF STEEP TERRAIN. IN ADDITION...SNOW ACCUMULATION UP TO 2 INCHES ABOVE 3000 FT WILL BE POSSIBLE TONIGHT...RESULTING IN POSSIBLE SLICK ROADWAYS. PLEASE STAY TUNED TO THE LATEST FORECASTS FOR UPDATES ON THIS DEVELOPING SITUATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PERIODS OF MODERATE TO HEAVY RAIN ARE EXPECTED TO CONTINUE THROUGH MONDAY MORNING. WATCH FOR FLOODING OF SMALL STREAMS AND PONDING WATER ON ROADWAYS...AND ROCK SLIDES IN AREAS OF STEEP TERRAIN. IN ADDITION...SNOW ACCUMULATION UP TO 2 INCHES ABOVE 3000 FT WILL BE POSSIBLE SUNDAY NIGHT INTO MONDAY MORNING...RESULTING IN POSSIBLE SLICK ROADWAYS. PLEASE STAY TUNED TO THE LATEST FORECASTS FOR UPDATES ON THIS DEVELOPING SITUATION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. CAZ004-181500- UPPER TRINITY RIVER- 255 PM PST FRI DEC 17 2010 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM PST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT THROUGH TONIGHT ABOVE 4500 FEET FOR SNOW ACCUMULATIONS OF 4 TO 6 INCHES. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. RAIN WILL BRING TRAVEL HAZARDS THROUGH THE WEEKEND. WATCH FOR FLOODING OF SMALL STREAMS AND PONDING WATER ON ROADWAYS...AND ROCK SLIDES IN AREAS OF STEEP TERRAIN. SNOWFALL MAY AFFECT THE MOUNTAIN PASSES SUNDAY NIGHT INTO MONDAY. PLEASE STAY TUNED TO THE LATEST FORECASTS FOR UPDATES ON THIS DEVELOPING SITUATION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 18, 12:10 AM PST | Special Marine Warning | EKA | 27 min | |
| Dec 18, 3:09 AM PST | Gale Watch | EKA | 11 hr | |
| Dec 18, 3:09 AM PST | Small Craft Advisory | EKA | 3 days | |
| Dec 18, 3:31 AM PST | Winter Weather Advisory | EKA | 66 hr | |
| Dec 18, 9:15 AM PST | Special Weather Statement | EKA | Del Norte | 45 min |
| Dec 18, 11:41 AM PST | Special Weather Statement | EKA | Del Norte | 49 min |
| Dec 18, 2:32 PM PST | Gale Warning | EKA | 24 hr |
Nearby
Wind Advisories in California, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.